MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/12; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo balloon catheter was selected for post-dilatation.During the attempt to inflate it for the second time the balloon ruptured at 20 atm.Therefore it was replaced and the procedure was finished with another device.
 
Additional Manufacturer Narrative
The returned delivery system was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed during functional testing a fine jet of water distal to the distal x-ray marker.The microscopic analysis of the balloon surface showed a microscopic leakage and scratches on the balloon surface nearby the damage site review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The damage of the balloon surface is most likely related to the patients anatomy.

Brand Name
PANTERA LEO 4.0/12
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8595436
Report Number1028232-2019-01903
Device Sequence Number2346120
Product Code LOX
UDI-Device Identifier07640130415683
UDI-Public07640130415683
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number367010
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11160794
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1